Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2016, 5:33 AM CDT for Neosho County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 5:33 AM CDT (10:33 UTC)
- Expired
- Aug 7, 2016, 6:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
County Neosho County, KS
The radar
The Tulsa radar (KINX), 161 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS83 KICT 071033 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT SUN AUG 7 2016 KSZ096-071130- NEOSHO KS- 533 AM CDT SUN AUG 7 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 630 AM CDT * AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CHANUTE... MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANUTE...ERIE...ST. PAUL...STARK...EARLTON AND CHANUTE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3756 9552 3770 9552 3772 9513 3751 9513 TIME...MOT...LOC 1032Z 267DEG 20KT 3762 9547 $$ CARUSO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:22 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 3:22 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 322 AM CDT SUN AUG 7 2016 .SHORT TERM...(Today through Tuesday night) Issued at 313 AM CDT Sun Aug 7 2016 Showers and thunderstorms will be ongoing across much of the area this morning. This MCS appears more progressive compared to yesterday at this time which should result in a more rapid attempt at clearing and potential for rising temperatures. The effective front is progged to remain across northern OK but may begin to mix northward into southern KS this afternoon. The front will provide a focus for deep moist convection after 21z across southern KS. Deep layer shear remains fairly marginal but moderate instability and a continued moist column with PWATs greater than 2" and layer warm cloud depths exceeding 4000 meters will result in efficient rain production once again. Any storm that develops will be capable of torrential rain and an isolated threat for damaging wind gusts. Maintained high pops tonight across much of the area as low level moisture transport should allow any activity developing along/north of the front to propagate ESE across the area. The potential for torrential rain and flooding as well as an isolated threat for damaging winds will remain possible. Mon-Tue...Maintained low pops weighted across southern KS on Monday as deep moist convection Sunday night will likely reinforce the effective front across northern OK. The GFS would suggest the front mixes northward or becomes diffuse leading to low confidence in convection/sfc heating on Mon. Maintained low pops Mon night into early Tue with continued low level moisture transport into central KS. The column begins to warm on Tue but recent heavy rain and wet soil should keep highs near climate normals. .LONG TERM...(Wednesday through Saturday) Issued at 313 AM CDT Sun Aug 7 2016 Hot and humid conditions will persist on Wed-Thu as a mid/upper trough develops across the west coast and mid/upper ridging maintains it's influence across the central Conus. The trough will help break down the ridge as we move into the latter portion of the week. Increasing chances for storms will arrive Thursday night into Friday as a cold front moves over the area. The best chance for severe storms could be on Friday as deep layer shear increases. A stable post-frontal regime is anticipated over the weekend with seasonably cool temperatures and dry weather expected. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1140 PM CDT Sat Aug 6 2016 Numerous showers/storms over western Kansas will spread eastward into central and south central Kansas for late tonight and linger into the morning hours. Meanwhile low clouds should remain over central Kansas through the day and could drop into the IFR category Sunday night. A frontal boundary will become the focus for more storms to redevelop Sunday afternoon over central/south central Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 72 89 74 / 70 60 20 20 Hutchinson 84 70 89 73 / 80 50 20 10 Newton 82 70 87 73 / 70 60 20 20 ElDorado 82 71 87 74 / 70 60 20 20 Winfield-KWLD 85 73 90 75 / 60 60 30 20 Russell 76 66 85 72 / 90 30 10 10 Great Bend 82 68 87 72 / 80 30 10 10 Salina 78 69 86 74 / 90 40 20 20 McPherson 83 69 88 73 / 90 50 20 10 Coffeyville 86 73 91 74 / 50 60 40 20 Chanute 84 72 89 74 / 60 60 40 30 Iola 83 71 88 73 / 60 60 40 30 Parsons-KPPF 85 73 89 74 / 60 60 40 30 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...CDJ
Hazardous weather outlook, Aug 7, 4:23 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 423 AM CDT SUN AUG 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 423 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MORNING STORMS WILL BRING LOCALLY HEAVY RAIN AND ISOLATED WIND GUSTS TO AROUND 40 MPH. MINOR FLOODING OF LOW LYING FLOOD PRONE AREAS WILL BE POSSIBLE WITH HIGHER RAINFALL RATES. STORMS MAY REDEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL KANSAS. LOCALLY HEAVY RAIN AND ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE. HEAT INDICES WILL HOVER NEAR THE CENTURY MARK ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS FROM TUESDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH THE AREA LATE IN THE WEEK BRINGING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY. SOME OF THE STORMS ON FRIDAY MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 7, 3:35 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT SUN AUG 7 2016
KSZ050-051-067-068-082-083-070930-
SEDGWICK KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-RENO KS-RICE KS-
335 AM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 430 AM CDT
* AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF LYONS TO 6 MILES SOUTHWEST OF
NICKERSON TO NEAR TURON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND BRIEF VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...NEWTON...MCPHERSON...GODDARD...LYONS...HESSTON...
KINGMAN...SOUTH HUTCHINSON...STERLING...CHENEY...HALSTEAD...
MOUNDRIDGE...SEDGWICK...INMAN...BUHLER...COLWICH...HAVEN...
NICKERSON...BURRTON AND GALVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3852 9847 3839 9742 3800 9736 3758 9765
3762 9846
TIME...MOT...LOC 0834Z 276DEG 42KT 3843 9821 3811 9820 3774 9844
CARUSOSpecial weather statement, Aug 7, 4:23 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT SUN AUG 7 2016
KSZ051-052-068-083-071015-
SEDGWICK KS-HARVEY KS-MCPHERSON KS-MARION KS-
423 AM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
WESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 515 AM CDT
* AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR LINDSBORG TO 5 MILES NORTHWEST OF HALSTEAD TO 5
MILES WEST OF CHENEY...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...MCPHERSON...HAYSVILLE...PARK CITY...
VALLEY CENTER...BEL AIRE...GODDARD...HESSTON...LINDSBORG...MAIZE...
HILLSBORO...CHENEY...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK...COLWICH...BURRTON AND GALVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3760 9781 3762 9781 3774 9776 3774 9770
3786 9770 3791 9768 3857 9772 3860 9712
3814 9712 3809 9714 3808 9716 3803 9716
3758 9732
TIME...MOT...LOC 0923Z 239DEG 33KT 3857 9760 3807 9757 3760 9787
CARUSOLocal storm report, Aug 7, 5:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 AM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND GST HUTCHINSON 38.07N 97.91W
08/07/2016 M67 MPH RENO KS ASOS
&&
JMCSpecial weather statement, Aug 7, 5:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT SUN AUG 7 2016 KSZ096-071130- NEOSHO KS- 533 AM CDT SUN AUG 7 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 630 AM CDT * AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CHANUTE... MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANUTE...ERIE...ST. PAUL...STARK...EARLTON AND CHANUTE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3756 9552 3770 9552 3772 9513 3751 9513 TIME...MOT...LOC 1032Z 267DEG 20KT 3762 9547 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:35 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Reno, Rice | 55 min |
| Aug 7, 4:23 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Sedgwick | 52 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.